Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 1, 2012, 2:59 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 2:59 PM EDT (18:59 UTC)
- Expired
- Oct 1, 2012, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
Counties Henry County, GA, Lamar County, GA, Rockdale County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
840
WWUS82 KFFC 011859
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON OCT 1 2012
GAZ034-045>048-056>058-068>070-011945-
259 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS...
DEKALB...GWINNETT AND HENRY COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAINFALL FROM ROSEBUD TO HANNAHS MILL...MOVING NORTHEAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WALTON...SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS.
..DEKALB...GWINNETT AND HENRY COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...KLONDIKE...HANNAHS
MILL...MEANSVILLE...WILLIAMSON...ZEBULON...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...ROVER...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN
STATE PARK...RICHARDSON PARK AND LAKEVIEW ESTATES. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8378 3367 8386 3355 8389 3338 8405
3307 8414 3292 8436 3321 8438 3390 8404
TIME...MOT...LOC 1857Z 228DEG 17KT 3383 8393 3321 8424
3299 8433
$$
KSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 1, 2:01 PM EDT, 58 minutes earlier.
Area forecast discussion, Oct 1, 2:01 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT MON OCT 1 2012 .PREV DISCUSSION... UPDATE... /ISSUED 1120 AM EDT MON OCT 1 2012/ OVERALL NOT MUCH IN TERMS OF CHANGES TO THE FORECAST FOR TODAY AS THE GRIDS ALREADY REFLECT HIGH RAIN CHANCES AND INCREASING THUNDER CHANCES THROUGH THE AFTERNOON. MODIFIED 12Z FFC SOUNDING SHOWS AROUND 2000 J/KG OF CAPE EXPECTED THIS AFTERNOON WITH 0 TO 3KM SRH AROUND 311. STILL EXPECT AN ATMOSPHERE TODAY CAPABLE OF PRODUCING ISOLATED TORNADOES AND DAMAGING WIND WITH THE BEST CHANCES DURING THE AFTERNOON AND EVENING HOURS. CLOUD COVERAGE HAS HELPED TO KEEP THUNDER AT BAY THIS MORNING. STRONGER EMBEDDED CONVECTION IS EXPECTED TO DEVELOP IN THE AREA OF SHOWERS OVER WEST GEORGIA AS IT SHIFTS EASTWARD THROUGH THE AFTERNOON SO WILL CONTINUE TO HAVE TO WATCH THIS AREA FOR ROTATION. BEHIND THIS AREA WHERE CLOUDS ARE ALREADY SCATTERING /OVER ALABAMA/...ADDITIONAL DEVELOPMENT IS POSSIBLE BRINGING ANOTHER THREAT OF STRONG TO SEVERE STORMS. OVER THE PAST 24 HOURS...HAVE SEEN AROUND 1 INCH OF RAIN ACROSS NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS NEAR 2 INCHES. ACROSS CENTRAL GEORGIA HAVE SEEN MAINLY LESS THAN 1 INCH. COULD SEE ANOTHER INCH...MAINLY ACROSS NORTH GEORGIA DURING THE REMAINDER OF THE EVENT. AT THIS POINT...NO HYDRO CONCERNS. 11 SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED 303 AM EDT MON OCT 1 2012/ MODEL TRENDS REMAIN CONSISTENT WITH PREVIOUS RUNS AND GFS/NAM/ECMWF REMAIN SIMILAR IN THE LARGE SCALE EVOLUTION OF THE SYSTEM DEVELOPING IN THE LOWER MISSISSIPPI VALLEY. MODELS STILL SHOW A STRONG BLOCKING RIDGE DEVELOPING OFF THE MID AND SOUTHERN ATLANTIC COAST. UPPER LOW AND ASSOCIATED SURFACE LOW SLOWLY LIFT NORTH FROM THE LOWER MISSISSIPPI VALLEY INTO THE TENNESSEE VALLEY AND EVENTUALLY THE OHIO VALLEY THROUGH THE PERIOD. STRONG SOUTHWESTERLY...DIFFLUENT UPPER FLOW INCREASES ACROSS THE FORECAST AREA TODAY WITH A STRENGTHENING UPPER-LEVEL JET DEVELOPING FROM THE LOWER MISSISSIPPI VALLEY INTO THE GREAT LAKES. THE SURFACE LOW IS FORECAST TO LIFT NORTH TRYING TO DRAG THE STATIONARY FRONT CURRENTLY ACROSS CENTRAL GEORGIA BACK NORTH AS A WARM FRONT DURING THE DAY TODAY...HOWEVER ALL THREE MODELS ARE INDICATING THE RIDGE IN THE LEE OF THE APPALACHIANS WILL STUBBORNLY HOLD ON THROUGH MUCH OF THE DAY ACROSS NORTH GEORGIA. WEAK TO MODERATE INSTABILITY AND MODERATE TO STRONG SHEAR SPREAD INTO THE STATE DURING THE DAY WITH INCREASING CHANCES FOR THUNDERSTORMS. THE POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...EXISTS ACROSS THE FORECAST AREA TODAY...ESPECIALLY IN THE WESTERN AND SOUTHERN PORTIONS OF THE AREA. THE HOW FAR THIS THREAT EXTENDS NORTH AND EAST INTO THE FORECAST AREA WILL GREATLY DEPEND ON HOW FAR NORTH AND EAST THE WARM FRONT LIFTS. COLD FRONTAL BOUNDARY ASSOCIATED WITH THE SURFACE LOW PUSHES INTO THE WESTERN PORTION OF THE STATE BY LATE AFTERNOON OR EARLY EVENING AND PROGRESSES SLOWLY ACROSS THE FORECAST AREA TONIGHT. INSTABILITY IS MINIMIZED SOMEWHAT DURING THE OVERNIGHT PERIOD BUT ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED. BEST CHANCES FOR PRECIPITATION SHOULD BE EXITING TO THE EAST BY EARLY TUESDAY...BUT WITH THE UPPER TROUGH AXIS HUNG UP TO THE WEST OF THE STATE...CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS LINGER ACROSS MAINLY THE EASTERN HALF OF NORTH AND CENTRAL GEORGIA. 20 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED 303 AM EDT MON OCT 1 2012/ THE DEEP TROUGH TO THE WEST OF THE CWA WEAKENS AND FILLS WITH THE MAIN AREA OF ENERGY GOING NORTH OF THE STATE. THIS LEAVES US IN A SOUTHWEST FLOW THAT BECOMES WEST BY THE END OF THE WEEK WITH THE MAIN WESTERLIES TO OUR NORTH. ACCORDING TO THE GFS THE WESTERLIES SINK INTO THE SOUTH WHILE THE ECMWF KEEP THE WESTERLIES OVER THE OHIO VALLEY. THE GFS SOLUTION WOULD BRING LOW CHANCE POPS INTO THE CWA FOR THE WEEKEND WHILE THE ECMWF WOULD KEEP US DRY. FOR AT LEAST THE FIRST PART OF THE LONG TERM WE SHOULD SEE A DRYING TREND ALTHOUGH WITH A SOUTHWEST FLOW THERE SHOULD BE AMPLE CLOUDS. FOR THE WEEKEND WILL LEAN TOWARD THE GFS SOLUTION AND GO WITH LOW CHANCE POPS...MAINLY FOR NORTH GA. AM CONCERNED ABOUT THE LOW TEMPS FOR THE FIRST PART OF THE LONG TERM. FEEL WITH CLOUDS AND A SOUTHWEST FLOW IT WILL BE HARD TO SEE LOWS IN THE 40S/50S AND WILL RAISE MIN TEMPS A FEW DEGREES...ESPECIALLY ON WED AND THU MORNING. REST OF THE TEMPS LOOK GOOD. 17 HYDROLOGY... /ISSUED 303 AM EDT MON OCT 1 2012/ THE MAJORITY OF THE FORECAST AREA WILL CONTINUE TO EXPERIENCE WIDESPREAD...BENEFICIAL PRECIPITATION THROUGH TUESDAY. CURRENT STORM-TOTAL PRECIPITATION FORECASTS CONTINUE TO BE BELOW 3-6 HOUR FLASH FLOOD GUIDANCE AND NO WIDESPREAD FLOODING ISSUES ARE EXPECTED AT THIS TIME. && .AVIATION... 18Z UPDATE... MAINLY IFR TO MVFR CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EXPECT TREND TO CONTINUE. ONE OF MAIN CHALLENGES IS CHANCE OF TS. GREATER CHANCES ARE ACROSS MCN AND CSG AREA BUT THREAT DOES STILL EXIST TO THE NORTH. EVEN WITH HEAVY SHRA ACROSS ATL SITES NOW... THINK THE BIGGER THREAT OF TS IS WITH ISOLATED CELLS DEVELOPING WEST OF THIS LINE. OVERNIGHT WILL SEE VLIFR TO LIFR CIGS AND VSBYS AGAIN ACROSS THE SITES AND SOMEWHAT CONCERNED WE ARE ON THE OPTIMISTIC SIDE OF VSBY/CIGS AT ATL. WINDS WILL BE A CHALLENGE TUESDAY MORNING AND HOVER AROUND SOUTH AROUND SUNRISE AND THEN BECOME SW DURING THE LATE MORNING TO AFTERNOON TIME FRAME. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON TS TIMING. HIGH CONFIDENCE ON WIND...BUT LOW AFTER 09Z TUESDAY DUE TO WIND SHIFT FROM SE TO SW. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 66 77 56 / 100 80 40 10 ATLANTA 75 65 75 57 / 100 70 10 10 BLAIRSVILLE 68 61 73 51 / 100 80 40 10 CARTERSVILLE 74 63 75 55 / 100 70 10 10 COLUMBUS 80 67 79 58 / 100 50 5 5 GAINESVILLE 71 64 75 57 / 100 80 30 10 MACON 81 67 82 57 / 90 70 20 10 ROME 74 63 75 55 / 100 60 10 10 PEACHTREE CITY 76 65 76 52 / 100 70 10 10 VIDALIA 87 71 84 65 / 50 40 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...11 SHORT TERM...20 LONG TERM....41 AVIATION...11
Hazardous weather outlook, Oct 1, 2:49 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT MON OCT 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 249 PM EDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS STILL POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER WEST CENTRAL ALABAMA WILL MOVE NORTHEAST AND PULL A WARM FRONT...CURRENTLY ACROSS CENTRAL GEORGIA...NORTHWARD INTO NORTH GEORGIA THIS AFTERNOON AND EVENING. THIS WILL KEEP WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE STORMS WILL BE ISOLATED TORNADOES AND DAMAGING WINDS. LARGE HAIL MAY BE POSSIBLE LATER THIS EVENING OVER NORTH GEORGIA. THE MORE FAVORABLE TIME FOR SEVERE STORM DEVELOPMENT WILL BE FROM MID AFTERNOON THROUGH LATE THIS EVENING... HOWEVER A FEW STRONG STORMS COULD LINGER AFTER MIDNIGHT. .DISCUSSION... THE STRONG UPPER TROUGH TO THE WEST WILL CONTINUE TO FEED WARM MOIST AIR FROM THE GULF INTO THE REGION. DAYTIME HEATING HAS INCREASED CAPES INTO THE 1500 TO 2000 J/KG RANGE ACROSS CENTRAL AND PARTS OF NORTH GEORGIA THIS AFTERNOON. THIS COUPLED WITH STRONG LOW LEVEL SHEAR WILL ALLOW FOR A FEW STORMS TO BECOME SEVERE. THE MAIN THREAT WILL BE ACROSS THE WESTERN HALF OF THE STATE FROM MID AFTERNOON... THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PARTS OF THE REGION ON TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION...ESPECIALLY THIS AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS.
In the hours before
Special weather statement, Oct 1, 2:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON OCT 1 2012
GAZ034-045>048-056>058-068>070-011945-
259 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS...
DEKALB...GWINNETT AND HENRY COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAINFALL FROM ROSEBUD TO HANNAHS MILL...MOVING NORTHEAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WALTON...SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS.
..DEKALB...GWINNETT AND HENRY COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...KLONDIKE...HANNAHS
MILL...MEANSVILLE...WILLIAMSON...ZEBULON...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...ROVER...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN
STATE PARK...RICHARDSON PARK AND LAKEVIEW ESTATES. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8378 3367 8386 3355 8389 3338 8405
3307 8414 3292 8436 3321 8438 3390 8404
TIME...MOT...LOC 1857Z 228DEG 17KT 3383 8393 3321 8424
3299 8433
KSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:09 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Oct 1, 4:13 PM EDT | Special Weather Statement | FFC | Baldwin, Twiggs | 32 min |
| Oct 1, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Jackson, Madison | 24 min |
| Oct 1, 6:22 PM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.